Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2011, 3:35 PM CDT for Mobile County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 17, 2011, 4:03 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3664 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS54 KMOB 172035
SVRMOB
ALC097-172115-
/O.NEW.KMOB.SV.W.0156.110617T2035Z-110617T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF CITRONELLE...
* UNTIL 415 PM CDT
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF CITRONELLE...OR 15 MILES WEST OF PINEOLA...AND MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CITRONELLE AROUND 355 PM CDT...
&&
LAT...LON 3086 8825 3097 8843 3111 8844 3112 8843
3112 8833 3114 8833 3105 8809
TIME...MOT...LOC 2035Z 301DEG 10KT 3104 8836
$$2 follow-up statements
844
WWUS54 KMOB 172048
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT FRI JUN 17 2011
ALC097-172115-
/O.CON.KMOB.SV.W.0156.000000T0000Z-110617T2115Z/
MOBILE AL-
348 PM CDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN MOBILE COUNTY...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOOTHETOWN...OR 8 MILES SOUTHWEST OF CITRONELLE...MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF RUSSELL BY 355 PM CDT...
GULFCREST BY 400 PM CDT...
6 MILES SOUTHWEST OF LAMBERT AND 8 MILES SOUTHWEST OF LAMBERT GROVE
BY 405 PM CDT...
GEORGETOWN BY 410 PM CDT...
CHUNCHULA BY 415 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3086 8825 3097 8843 3111 8844 3112 8843
3112 8833 3114 8833 3105 8809
TIME...MOT...LOC 2048Z 307DEG 18KT 3101 8832
$$524
WWUS54 KMOB 172103
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT FRI JUN 17 2011
ALC097-172113-
/O.CAN.KMOB.SV.W.0156.000000T0000Z-110617T2115Z/
MOBILE AL-
403 PM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3086 8825 3097 8843 3111 8844 3112 8843
3112 8833 3114 8833 3105 8809
TIME...MOT...LOC 2103Z 307DEG 18KT 3096 8825
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:30 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 12:30 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT FRI JUN 17 2011 .UPDATE...PACKAGE UPDATED TO REFLECT SVR WATCH 490 IN EFFECT UNTIL 6PM CDT/23Z. LOOKING AT THE CURRENT VISIBLE...MAIN CONCERN WITH WEATHER OVER THE WATCH AREA IS TSRA FIRING ALONG A SOUTHWARD MOVING BOUNDARY...CURRENTLY APPROACHING THE I-20 CORRIDOR. /16 && .AVIATION...(18Z ISSUANCE)ONGOING SHRA/TSRA OVER TE SOUTHEASTERN HALF OF THE FA IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON...WITH SOME MORE FORMING ALONG A SOUTHWARD MOVING BOUNDARY CURRENTLY APPROACHING THE I-20 CORRIDOR. AM EXPECTING CLEARING TONIGHT...BUT THE QUESTION WILL BE SATURDAY MORNING...WITH GUIDANCE ADVERTISING AN UPPER SHORTWAVE MOVING SOUTH OVER THE FA ALTER TONIGHT INTO SATURDAY MORNING. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 5:28 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT FRI JUN 17 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 528 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. SOME MAY BRING STRONG GUSTY WINDS AND BRIEF HEAVY RAIN AS WELL AS SMALL HAIL. NO ORGANIZED SEVERE NOR HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY MOSTLY NORTHEAST OF EVERGREEN. HEAT INDICES 100 TO 105. NO ORGANIZED SEVERE NOR HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY.
In the hours before
Special weather statement, Jun 17, 2:19 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 219 PM CDT FRI JUN 17 2011 ALZ060-172000- COVINGTON AL- 219 PM CDT FRI JUN 17 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COVINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 300 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF ANDALUSIA...OR NEAR CAROLINA... AND MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SANFORD AROUND 240 PM CDT... HORN HILL AROUND 250 PM CDT... BABBIE AROUND 255 PM CDT... ONYCHA...OPP AROUND 300 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 17, 2:57 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT FRI JUN 17 2011 ALZ052-061-MSZ076-172045- UPPER MOBILE AL-WASHINGTON AL-GREENE MS- 257 PM CDT FRI JUN 17 2011 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN WASHINGTON AND NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF LEAKESVILLE...OR 19 MILES NORTHWEST OF PINEOLA...AND MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CITRONELLE AROUND 345 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 17, 3:05 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT FRI JUN 17 2011 ALZ055-172045- MONROE AL- 305 PM CDT FRI JUN 17 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE COUNTY IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF MONROEVILLE...OR NEAR FRANKLIN...AND MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... PETERMAN...BEATRICE...CORDUROY STATION AROUND 345 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 17, 3:13 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 313 PM CDT FRI JUN 17 2011 ALZ054-055-057-058-172100- MONROE AL-BUTLER AL-CRENSHAW AL-WILCOX AL- 313 PM CDT FRI JUN 17 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONROE... NORTHERN BUTLER...CENTRAL CRENSHAW AND SOUTHEASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 400 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF GREENVILLE TO GREENVILLE...AND MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... GREENVILLE AROUND 340 PM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 120 AND 139. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Local storm report, Jun 17, 3:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL BARNETT CROSSROADS 31.22N 87.30W
06/17/2011 E0.75 INCH ESCAMBIA AL PUBLIC
DIME TO PENNY SIZE
&&
DONFSpecial weather statement, Jun 17, 3:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT FRI JUN 17 2011 ALZ054>057-172115- CONECUH AL-MONROE AL-BUTLER AL-WILCOX AL- 330 PM CDT FRI JUN 17 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CONECUH... NORTHEASTERN MONROE...BUTLER AND SOUTHERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF CAMDEN TO 11 MILES WEST OF GREENVILLE...AND MOVING SOUTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... TURKESTAN...CORDUROY STATION...AROUND 350 PM CDT... FRANKLIN AROUND 355 PM CDT... MIDWAY...BEATRICE AROUND 405 PM CDT... GEORGIANA AROUND 415 PM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 108 AND 126. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 21 min |
| Jun 17, 1:20 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Jun 17, 1:36 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 39 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 46 min |
| Jun 17, 3:38 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe, Wilcox | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.